Introduction: Levetiracetam is indicated as monotherapy in the treatment of partial onset seizures. Levetiracetam overdose has many neurological and psychiatric issues, but rarely cardiovascular toxicity. We report a large ingestion of levetiracetam drug in the patient with Bonsai addiction that resulted in arrhythmia and Myocard Infarct (MI).
Case Report: A 39 year old addicted male patient was brought up to emergency and presented oral ingestion of 16 g levetiracetam with arrhythmia, bradycardia and hypotension. Depression of D2, D3, and AVF ST Segments was present at second electrocardiogram, and revealed left ventricular hypokinesis. The patient urgently underwent angioplasty. The occlusion rate of the LAD coronary artery was at the level of 90%.
Discussion: Our report regrets this common acceptance of Levetiracetam overdose with one exception, in case of existence of addictive substance history. If the patient has an addictive substance history, which has potential to cause endothelial or atherosclerotic deterioration. Levetiracetam overdose may lead to fatal outcomes such as myocardial infarction by provoking occlusion.Author(s): Abdullah Algin, Irfan Aydin, Mehmet Kaan Poyraz, Mehmet Hakan Tasolar